Resolution of ipilimumab induced severe hepatotoxicity with triple immunosuppressants therapy.

BMJ Case Rep 2015 Jul 14;2015. Epub 2015 Jul 14.

Oncology Department, Liz Plummer Cancer Centre, Queensland Health, Cairns, Queensland, Australia.

We describe a case of a patient from Far North Queensland, Australia, with life-threatening hepatotoxicity caused by ipilimumab induced immune-related adverse events (irAEs). Our patient presented with non-specific symptoms including malaise, lethargy and fevers. Her work up revealed acute hepatitis, which was presumed to be related to ipilimumab treatment for her metastatic melanoma. Causality for ipilimumab was assessed with the CIOMS scale (Council for International Organizations of Medical Sciences) and provided a causality level of 'highly probable' (score +9). She was started on methylprednisolone as per guidelines for ipilimumab induced irAEs. On the second day of treatment her transaminases enzymes unexpectedly rose several hundred times. Investigations for other causes of acute hepatitis including abdominal imaging were negative. She was started up front on equine antithymocyte globulin, mycophenolate moefetil and continued on methylprednisolone. She recovered clinically and biochemically in 2 weeks and continues to remain well.

Download full-text PDF

Source
http://dx.doi.org/10.1136/bcr-2014-208102DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4513455PMC
July 2015
29 Reads

Publication Analysis

Top Keywords

ipilimumab induced
12
acute hepatitis
8
revealed acute
4
enzymes unexpectedly
4
work revealed
4
probable' score
4
presumed ipilimumab
4
equine antithymocyte
4
ipilimumab treatment
4
investigations acute
4
antithymocyte globulin
4
hepatitis presumed
4
fevers work
4
mycophenolate moefetil
4
symptoms including
4
started methylprednisolone
4
non-specific symptoms
4
including malaise
4
malaise lethargy
4
score started
4

Similar Publications